ON THE SOLUTION OF EQUATIONS WITH NONDIFFERENTIABLE OPERATORS

Authors

  • IOANNIS K. ARGYROS Department of Mathematical Sciences, New Mexico State University, Las Cruces, NM 88003, U. S. A.

DOI:

https://doi.org/10.5556/j.tkjm.24.1993.4495

Keywords:

Banach space, Newton's method, Banach's closed graph theorem

Abstract

We approximate solutions_of equations with nondifferentiable operators using the Newton-Kantorovich method and the majorant the­ ory. Under some as easy to verify assumptions as the ones given by Zabrejko and Nguen in [9] we improve their error estimates.

References

I. K. CArgyros, "On Newton's method and nondiscrete mathematical induction", Bull. Austral. Math. Soc., 38 {1988), 131-140.

M. Balazs and G. Goidner, "On the method of the cord and on a modification of it for the solution of nonlinear operator equations", Stud. Gere. Mat., 20 {1968), 981-990.

W. B. Gragg and R. A. Tapia, "Optimal error bounds for the Newton-Kantorovich The­ orem", S.I.A.M. J. Numer. Anal., 11 (1974), 10-13.

F. A. Potra and V. Ptak, "Sharp error bounds for Newton's process", Numer. Math., 34 (1980), 63-72.

W. C. Rheinholdt, "A unified convergence theory for a class of iterative processes", S.I.A.M. J. Numer. Anal., 5 (1968), 42-63.

J. W. Schmidt, "Unter Fehrerschranker fiir regular-falsi-verfahren", Period. Math. Hung., 9 (1978), 241-247.

T. Yamamoto, "A method for finding sharp error bounds for Newton's method under the Kantorovich assumptions", Numer. Math., 44 (1986), 203-220.

---- , "A note on a posteriori error bound of Zabreiko and Nguen for Zincenko's itera­ tion", Numer. Funct. Anal. and Optimiz., 9 (9 and 10), (1987), 987-994.

P. P. Zabrejko and D. F. Nguen, "The majorant method in the theory of Newton­ Kantorovich approximations and the Ptak error estimates", Numer. Funct. Anal. Op­ timiz., 9 (1987), 671-684.

A. I. Zincenko, "Some approximate methods of solving equations with non-differentiable operators, (Ukrainian). Dopovidi Akad. Navk. Ukrain. RSR, {1963), 156-161.

Downloads

Published

1993-09-01

How to Cite

ARGYROS, I. K. (1993). ON THE SOLUTION OF EQUATIONS WITH NONDIFFERENTIABLE OPERATORS. Tamkang Journal of Mathematics, 24(3), 237–249. https://doi.org/10.5556/j.tkjm.24.1993.4495

Issue

Section

Papers

Most read articles by the same author(s)

1 2 > >>